Alert archive / Mississippi / River Flood Warnings in 2023

River Flood Warning 49, NWS Memphis, TN

April 8, 2023Monroe County, Mississippi

NWS Memphis, TN issued this river flood warning at Apr 8, 2023, 10:28 PM CDT for Monroe County, Mississippi. It took effect at Apr 9, 2023, 1:00 AM CDT. It was in force for 9 hr.

The area

The outline as issued.

The facts

Issued
Apr 8, 2023, 10:28 PM CDT (03:28 UTC)
In effect from
Apr 9, 2023, 1:00 AM CDT
Expired
Apr 9, 2023, 9:52 AM CDT
In force
9 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

County Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 25 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River at Bigbee (BGBM6).

Action stage
13 ft
Minor stage
14 ft
Moderate stage
23 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02433500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

854 
WGUS44 KMEG 090328
FLWMEG

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Memphis TN
1028 PM CDT Sat Apr 8 2023

...The National Weather Service in Memphis TN has issued a Flood 
Warning for the following rivers in Mississippi...

  Tombigbee River at Bigbee

For the Tombigbee River...including Fulton, Bigbee, Amory, Aberdeen 
L & D...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at weather.gov/memphis.

The next statement will be issued as conditions warrant.

&&


MSC095-101200-
/O.NEW.KMEG.FL.W.0049.230409T0600Z-230410T1200Z/
/BGBM6.1.ER.230409T0600Z.230409T1800Z.230410T0600Z.NO/
1028 PM CDT Sat Apr 8 2023

...FLOOD WARNING IN EFFECT UNTIL MONDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Tombigbee River at Bigbee.

* WHEN...Until Monday morning.

* IMPACTS...At 14.0 feet, Flooding of low-lying agricultural land is 
  occurring.

* ADDITIONAL DETAILS...
  - At 9:30 PM CDT Saturday the stage was 13.9 feet.
  - Forecast...The river is expected to rise above flood stage
    just after midnight tonight to a crest of 14.2 feet early
    tomorrow afternoon. It will then fall below flood stage early
    Monday morning.
  - Flood stage is 14.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857


$$
1 follow-up statement
770 
WGUS84 KMEG 091452
FLSMEG

Flood Statement
National Weather Service Memphis TN
952 AM CDT Sun Apr 9 2023

...The Flood Warning is cancelled for the following rivers in 
Mississippi...

  Tombigbee River at Bigbee

MSC095-091600-
/O.CAN.KMEG.FL.W.0049.000000T0000Z-230409T1452Z/
/BGBM6.1.ER.230409T0300Z.230409T0545Z.230409T0815Z.NO/
952 AM CDT Sun Apr 9 2023

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Tombigbee River at Bigbee.

* ADDITIONAL DETAILS...
  - At 9:30 AM CDT Sunday the stage was 13.3 feet.
  - Forecast...The river is expected to fall to 10.4 feet
    Wednesday morning.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 8, 5:21 PM CDT, 5 hours 7 minutes earlier.

Area forecast discussion, Apr 8, 5:21 PM CDT, 5 hours 7 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
521 PM CDT Sat Apr 8 2023

...New AVIATION...

.SYNOPSIS...
Issued at 301 PM CDT Sat Apr 8 2023

Showers have finally ended across the forecast area. Clouds will
be stubborn to clear out over the next several hours, but expect
less cloud cover and dry conditions for Easter. High pressure will
be in control through mid week next week and a gradual warm up is
expected. We should be in the 80s by late next week.

&&

.DISCUSSION...
(This evening through next Friday)
Issued at 301 PM CDT Sat Apr 8 2023

Finally we are going to have a quiet and dry period for the Mid
South. Showers have exited the region and we will remain dry for
the next several days. Clouds will still be stubborn to dissipate
but we expect more sun tomorrow and Monday. High pressure will
build in and be the main driver of our weather. This is why we
will have dry and warming conditions through mid week. We will be
well into the 70s by Wednesday. At the same time, an upper low
will swing down into the western Gulf of Mexico. This will at some
point late next week bring a chance of showers to northeast
Mississippi and west Tennessee. The western gulf low will lift
northward in advance of the next approaching low from the west.
Guidance tracks the center of the lifting gulf low through AL,
with the bulk of associated late week hence the rain chances
increase late next week. Otherwise, temperatures will be in the
70s and 80s by late next week.

&&

.AVIATION...(00Z TAFS) Issued at 515 PM CDT Sat Apr 8 2023

IFR cigs are expected again near TUP tonight. Otherwise, MVFR
cigs are expected at JBR, MKL and MEM with east wind 5-10kt
tonight and tomorrow. We should finally see VFR conditions at all
sites tomorrow afternoon.

30/Sirmon

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...JDS
AVIATION...ARS

Nearby

River Flood Warnings in Mississippi, 2023Every river flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.